Thunderstorm Wind, Thomas
- When
- June 24, 10:45 PM CST
- Where
- Thomas County, 5.54 mi WNW of Thedford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.010, -100.680
Tree damage with a falling branch breaking a house window.
A stalled front continued to be the focus for isolated severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A stalled front continued to be the focus for isolated severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 24, 5:25 PM CST, 5 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT Mon Jun 24 2019 .SHORT TERM...(This evening through Tuesday night) Issued at 332 PM CDT Mon Jun 24 2019 A weak disturbance operating on a cold front dropping through wrn and ncntl Nebraska could produce a small batch of showers and thunderstorms this evening. The HRRR, HREF, RAP and model blend appear to be in very good agreement for scattered showers and thunderstorms affecting the Sheridan county, the Sandhills and ncntl Nebraska. A small cluster of thunderstorms is expected to develop Tuesday afternoon on the Cheyenne Divide. These storms will affect swrn Nebraska Tuesday evening, mainly south of Interstate 80. The NAM, HREF and GFS are in very good agreement for this event. POPs are capped at 30 percent given the compact nature of the convection shown by the models. Winds aloft are still strong Tuesday (30-40kts at h500mb) and this could support strong or isolated severe storms. A rich batch of instability will be lifting northwest through KS (4000+ J/KG MLCAPE) and this could fuel the storms throughout the evening as they move through swrn Neb. The temperature forecast tonight uses the straight guidance blend which is the coolest solution. Bias correction was added to the guidance blend Tuesday and Tuesday night as warmer temperatures and south winds will develop, especially Tuesday night. .LONG TERM...(Wednesday through Monday) Issued at 332 PM CDT Mon Jun 24 2019 The thunderstorm chances (30-40 percent) Wednesday evening are a bit more widespread for this forecast as instability has advanced north into wrn and ncntl Nebraska. Winds aloft at 500 mb are weak at 20- 25kts and the cap is still relatively weak (12C at h700mb). This would support a multicell outflow dominant storm environment perhaps lasting well into the evening as a modest 30-35kt low level jet develops. The NAM develops eastward moving storm complexes over nern Colo, the Laramie Range and Pine Ridge. The rest of the thunderstorm forecast is generally isolated as temperatures at h700mb warm to around 14C. Winds aloft weaken further to less than 20 kts at h500mb. Stronger winds, around 30kts, are available at h300mb if storm updrafts become sufficiently deep. A weak cold front may move through next Monday. The models suggest a chance of thunderstorms ahead of the front Sunday night. The model blended forecast concept has nudged high temperatures Thursday through Sunday a degree or two higher with more highs in the 90s. Sfc low pressure will remain anchored on the nrn high Plains and this should provide a more or less continuous moisture feed from the South. The NAM suggests dew points in the mid 60s to lower 70s Thursday which could become common Friday through Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 625 PM CDT Mon Jun 24 2019 VFR will continue through the forecast period for western Nebraska terminals. A few rain showers or thunderstorms will cross north central Nebraska late this evening, possibly affecting KGRN, KVTN, KANW, KONL. Winds turn light and variable overnight as the sky returns to mostly clear lasting through the day on Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Roberg
Hazardous Weather Outlook National Weather Service North Platte NE 305 PM CDT Mon Jun 24 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-252015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 305 PM CDT Mon Jun 24 2019 /205 PM MDT Mon Jun 24 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible this evening across the northern Sandhills, primarily north of Highway 2. The threat of severe weather is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A few storms may affect southwest Nebraska Tuesday evening, mainly along and south of Interstate 80. The storms that do develop may be capable of producing large hail and strong winds. The best chance of widespread thunderstorm activity this week comes Wednesday evening. Some storms may be severe with large hail and strong winds as the main concerns. Additional thunderstorm chances come Saturday evening across far western Nebraska and Sunday for much of the area. Stay tuned to later forecasts regarding severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Special Weather Statement
National Weather Service North Platte NE
748 PM MDT Mon Jun 24 2019
NEZ004-250230-
Sheridan NE-
748 PM MDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SHERIDAN COUNTY
UNTIL 830 PM MDT...
At 747 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Box Butte Dam, or 15 miles southwest of Hay Springs,
moving east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Diamond Lake and Smith Lake State Wildlife Management Area.
This includes Highway 250 between mile markers 15 and 30.
LAT...LON 4253 10277 4245 10232 4223 10237 4236 10275
4244 10275 4244 10277 4247 10278
TIME...MOT...LOC 0147Z 288DEG 32KT 4248 10281
RobergSpecial Weather Statement National Weather Service North Platte NE 833 PM MDT Mon Jun 24 2019 NEZ004-094-250315- Sheridan NE-Western Cherry NE- 833 PM MDT Mon Jun 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 915 PM MDT... At 832 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Wild Horse Butte, or 22 miles south of Hay Springs, moving southeast at 40 mph. Winds in excess of 40 mph and penny size hail will be possible with this storm. Locations impacted include... Finnegan Lake, Watson Lake, Diamond Lake, Wolf Hill, Argo Hill and Dipping Vat Meadow. This includes Highway 250 between mile markers 12 and 25. LAT...LON 4224 10251 4241 10243 4229 10188 4204 10205 TIME...MOT...LOC 0232Z 295DEG 37KT 4237 10256 Roberg
Special Weather Statement
National Weather Service North Platte NE
917 PM MDT Mon Jun 24 2019
NEZ023-094-250400-
Grant NE-Western Cherry NE-
917 PM MDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY AND
NORTHEASTERN GRANT COUNTIES UNTIL 1000 PM MDT...
At 916 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ashby, or 40 miles north of Arthur, moving southeast at 35 mph.
Winds in excess of 40 mph and penny size hail will be possible with
this storm.
Locations impacted include...
Hyannis, Ashby, Whitman, Duluth, Pratt Lake, Spring Valley Lake and
Mother Lake.
This includes the following highways...
Highway 2 between mile markers 134 and 161.
Highway 61 between mile markers 148 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4203 10200 4210 10200 4210 10203 4221 10203
4210 10143 4181 10166
TIME...MOT...LOC 0316Z 302DEG 29KT 4212 10198
RobergThe North Platte radar (KLNX), 10 km away, was scanning. The volume nearest the first event began at 04:45 UTC.
2 thunderstorm wind. Local standard time, as filed.
Tree damage with a falling branch breaking a house window.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840470, 840471.